MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRU DILATATION CATHETER; BALLOON VALVULOPLASTY CATHETER

BARD PERIPHERAL VASCULAR, INC. TRU DILATATION CATHETER; BALLOON VALVULOPLASTY CATHETER
Catalog Number 0214512
Medical Device Problem Code Aspiration Issue (2883)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device, no medical records, or no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the valvuloplasty balloon allegedly had an air bubble in the syringe.It is unknown if the device was used on a patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Conclusion: the investigation is inconclusive for the reported aspiration issue, as the device was not returned for evaluation.The definitive root cause for the reported aspiration issue could not be determined based upon available information.It is unknown whether procedural issues contributed to the event.Labeling review: the current instructions for use (ifu) states: warnings & precautions: never use force when advancing or retracting intravascular device without first angiographically determining cause for any resistance.Using force may damage catheter or cause injury to the patient (such as vessel perforation).Do not exceed maximum inflation pressure indicated on label.Excess inflation pressure can cause balloon rupture and the inability to withdraw catheter through introducer sheath.Withdrawing balloon through introducer sheath may damage balloon.Balloon deflation and catheter removal: deflate balloon by drawing vacuum on the = 50 cc inflation device.Use fluoroscopy to visually confirm that balloon has fully deflated prior to withdrawing catheter.While maintaining negative pressure and guidewire position, withdraw deflated device over the guidewire and out through introducer sheath.Use of a gentle clockwise twisting motion may be used to help withdraw balloon through introducer sheath.If unusual resistance is met when attempting to withdraw balloon, position balloon in anatomical position in which it can be inflated safely.Partially inflate balloon and then deflate it.Balloon re-folding can be observed under fluoroscopy.Use of recommended contrast concentration will facilitate fluoroscopic visualization of balloon re-folding.If balloon will not pass through introducer sheath for removal, remove balloon and sheath as a single unit.

Brand Name
TRU DILATATION CATHETER
Common Device Name
BALLOON VALVULOPLASTY CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7274022
Report Number2020394-2018-00110
Device Sequence Number16400955
Product Code OZT
UDI-Device Identifier00801741097447
UDI-Public(01)00801741097447
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K150667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2019
Device Catalogue Number0214512
Device Lot NumberGFAX2131
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer02/23/2018
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1